Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 67, NWS Norman, OK

April 14, 2001Archer County, Wichita County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Apr 14, 2001, 5:07 PM CDT for Archer County, Wichita County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 14, 2001, 5:07 PM CDT (22:07 UTC)
Expired
Apr 14, 2001, 5:45 PM CDT
In force
38 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Archer County, TX, Wichita County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 2:45 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2001-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1628 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2001-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1628 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

699 
WUUS54 KOUN 142208
SVROKC
TXC009-485-142245-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
507 PM CDT SAT APR 14 2001

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHWESTERN ARCHER COUNTY IN NORTHERN TEXAS
  WICHITA COUNTY IN NORTHERN TEXAS

* UNTIL 545 PM CDT

* AT 507 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 4
  MILES SOUTHWEST OF KAMAY...MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BURKBURNETT...IOWA PARK AND KAMAY

HAIL UP TO THE SIZE OF GOLBALLS ARE LIKELY WITH THIS SEVERE 
THUNDERSTORM.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.

LAT...LON 3378 9895 3379 9875 3407 9852 3413 9873
          3387 9895

...SPEG.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:55 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Apr 14, 3:55 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
355 PM CDT SAT APR 14 2001

WEAK FRONT NEAR THE RED RIVER AND DRY LINE BEGINNING TO EDGE INTO
FAR WESTERN OKLAHOMA ARE PROVIDING A FOCUS FOR STRONG TO SEVERE
THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. MEANWHILE...
ADDITIONAL UPPER SUPPORT BEING PROVIDED BY A WAVE MOVING ACROSS
COLORADO AND NORTHERN NEW MEXICO. AS THE WAVE MOVES THROUGH THE
CENTRAL PLAINS OVERNIGHT... A WEAK FRONT IS EXPECTED TO SHIFT SOUTH
ACROSS PORTIONS OF THE AREA. PRECIP COULD LINGER INTO EARLY SUNDAY
OVER THE CENTRAL AND SOUTHWEST... AND INTO THE AFTERNOON OVER THE
FAR SOUTHEAST. WILL INTRODUCE LOW POPS OVER THE SOUTH BY TUESDAY
AFTERNOON AND INTO THE EVENING AS WARM AIR AND MOISTURE ADVECTION
INCREASES OVER THE AREA AT THE 850MB LEVEL. MEANWHILE... A STRONG
WAVE DROPPING INTO THE MIDWEST U.S. WILL HELP DRIVE A LARGE SURFACE
HIGH SOUTH THROUGH THE PLAINS. CONVERGENCE WITH THE FRONT MAY ALSO
AID SCATTERED PCPN OVER THE SOUTH. THE FRONT WILL BRING IN COOLER
TEMPS ON MONDAY... CONTINUING INTO THE MIDDLE OF THE WEEK. THE
EXTENDED PERIODS FROM TUES THROUGH SAT LOOK DRY AT THIS TIME... WITH
TEMPERATURES WARMING IN THE SECOND HALF OF THE WEEK.

FCSTID = 32
OKC   60  74  50  64 /  60  30  10  10
HBR   57  76  49  65 /  40  10  10  20
SPS   61  78  53  69 /  50  30  10  30
GAG   49  73  44  62 /  30  10  10  10
PNC   58  72  48  62 /  60  10  10  10
DUA   64  78  52  68 /  60  50  10  20

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Special weather statement, Apr 14, 12:30 PM CDT, 4 hours 37 minutes before
OKZ004>048-050>052-TXZ083>090-142000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1230 PM CDT SAT APR 14 2001

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT OVER ALL OF WESTERN NORTH TEXAS...AND PORTIONS OF WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA. THIS MODERATE RISK AREA COVERS
LOCATIONS SOUTH AND WEST OF A LINE EXTENDING FROM BUFFALO...TO
OKLAHOMA CITY...TO ATOKA. A SLIGHT RISK FOR SEVERE THUNDERSTORMS
WILL EXIST OVER THE REMAINDER OF THE AREA. THE PRIMARY SEVERE
WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS...BUT
TORNADOES WILL ALSO BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS
THE MODERATE RISK AREA.

SKIES HAVE BECOME SUNNY ACROSS THE TEXAS PANHANDLE AND SKIES ARE
CLEARING ACROSS FAR WESTERN OKLAHOMA AND NORTH TEXAS EARLY THIS
AFTERNOON.  THIS WILL ALLOW THE ATMOSPHERE TO BECOME INCREASINGLY
UNSTABLE IN THESE AREAS.  THERE ARE ALSO A NUMBER OF SURFACE
BOUNDARIES EARLY THIS AFTERNOON INCLUDING A DRYLINE OVER THE TEXAS
PANHANDLE... A WARM FRONT ACROSS NORTH CENTRAL TEXAS AND SOUTHWEST
OKLAHOMA... AN OUTFLOW BOUNDARY FROM THIS MORNINGS THUNDERSTORMS
ACROSS SOUTHERN OKLAHOMA... AND A STATIONARY FRONT NEAR THE OKLAHOMA
AND KANSAS BORDER.

MEANWHILE AN UPPER AIR DISTURBANCE WILL MOVE FROM COLORADO INTO
KANSAS AND OKLAHOMA LATE THIS AFTERNOON.  THIS DISTURBANCE WILL
LIKELY CONTRIBUTE TO THE DEVELOPMENT OF THUNDERSTORMS AGAIN LATE
THIS AFTERNOON AND INTO THE EVENING.  BY THIS TIME... THE DRYLINE
WILL LIKELY BE IN THE EASTERN TEXAS PANHANDLE OR IN WESTERN SECTIONS
OF OKLAHOMA AND NORTH TEXAS.

ALTHOUGH SEVERE WEATHER IS POSSIBLE THROUGHOUT THE AREA... THE
THREAT OF ANY SIGNIFICANT SEVERE WEATHER IS MORE LIKELY ACROSS THE
MODERATE RISK AREA.  THE WARM FRONT OVER NORTH TEXAS AND SOUTHWEST
OKLAHOMA... AND THE OUTFLOW BOUNDARY OF SOUTHERN OKLAHOMA WILL KEEP
THE GREATEST INSTABILITY CONFINED TO THE SOUTHWEST HALF OF THE AREA.

THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING
THUNDERSTORM WINDS.  HOWEVER ISOLATED TORNADOES WILL ALSO BE
POSSIBLE... PRIMARILY IN THE MODERATE RISK AREA.  HAIL LARGER THAN
BASEBALL SIZE WILL ALSO BE POSSIBLE IN THE MODERATE RISK AREA.

EMERGENCY MANAGERS AND SPOTTER GROUPS IN THE MODERATE AND SLIGHT
RISK AREAS SHOULD BE ALERT TO THE POSSIBILITY OF SEVERE WEATHER
OPERATIONS THIS AFTERNOON AND TONIGHT.

&&

SEE THE LATEST DAY 1 OUTLOOK FROM SPC /ACUS1 KMKC OR SWODY1/ FOR
ADDITIONAL INFORMATION.

...SPEG.
Local storm report, Apr 14, 4:47 PM CDT, 20 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
447 PM CDT SAT APR 14 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0340 PM    KAMAY                     TX   .88 INCH HAIL
04/14/01   WICHITA                        HAM RADIO REPORT

0337 PM    WICHITA FALLS             TX   .88 INCH HAIL
04/14/01   WICHITA                        HAM RADIO REPORT

0400 PM    6 SW GRANITE              OK   .75 INCH HAIL
04/14/01   GREER                           COUNTY EOC

0403 PM    4 S LONE WOLF             OK   .88 INCH HAIL
04/14/01   KIOWA                          HAM RADIO REPORT

0417 PM    4 E LUGERT                OK   .88 INCH HAIL
04/14/01   KIOWA                          HAM RADIO REPORT

0425 PM    WAURIKA                   OK   1.75 INCH HAIL
04/14/01   JEFFERSON                      COUNTY SHERIFF OFFICE

0428 PM    WAURIKA                   OK   .75 INCH HAIL
04/14/01   JEFFERSON                       COUNTY EOC

0440 PM    RYAN                      OK   1.00 INCH HAIL
04/14/01   JEFFERSON                      PUBLIC REPORT

BR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 3:41 PM CDTSevere Thunderstorm WarningOUNClay, Wichita49 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.